Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2006

Severe Thunderstorm Warning 347, NWS Tulsa, OK

July 10, 2006Nowata County, Oklahoma

NWS Tulsa, OK issued this severe thunderstorm warning at Jul 10, 2006, 2:38 PM CDT for Nowata County, Oklahoma. It was in force for 29 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 10, 2006, 2:38 PM CDT (19:38 UTC)
Expired
Jul 10, 2006, 3:07 PM CDT
In force
29 min
Issued by
NWS Tulsa, OK
Area
Counties, with a storm outline in the text

County Nowata County, OK

The radar

The Tulsa radar (KINX), 58 km from the middle of the area, began a volume at 19:40 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Lamont, OK (KLMN), launched 12:00Z, 7.6 hours before the alert went out and 162 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lamont, OK at 12:00Z on 2006-07-10Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 548 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lamont, OK at 12:00Z on 2006-07-10The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 10 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
548 J/kg
Mixed-layer CIN
-149 J/kg
Mixed-layer LCL
1343 m above ground
0-6 km bulk shear
20 kt
0-1 km storm-relative helicity
10 m²/s²
0-3 km storm-relative helicity
32 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS54 KTSA 101937
SVRTSA
OKC105-102045-
/O.NEW.KTSA.SV.W.0347.060710T1938Z-060710T2045Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TULSA OK
238 PM CDT MON JUL 10 2006

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NOWATA COUNTY IN NORTHEAST OKLAHOMA

* UNTIL 345 PM CDT

* AT 236 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS TO 70 MPH.
  THIS STORM WAS LOCATED NEAR WATOVA...MOVING EAST AT 20 MPH.

* SOME LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...WATOVA...
  NOWATA AND NEW ALLUWE.

STAY INDOORS AND AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED.

LAT...LON 3676 9582 3658 9583 3657 9544 3678 9543

$$
1 follow-up statement
000 
WWUS54 KTSA 102007
SVSTSA

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
307 PM CDT MON JUL 10 2006

OKC105-102017-
/O.CAN.KTSA.SV.W.0347.000000T0000Z-060710T2045Z/
NOWATA OK-
307 PM CDT MON JUL 10 2006

...THE SEVERE THUNDERSTORM WARNING FOR NOWATA COUNTY IS CANCELLED...

THE THUNDERSTORM HAS WEAKENED BELOW SEVERE LIMITS...THEREFORE THE
SEVERE THUNDERSTORM WARNING HAS BEEN CANCELLED.

GUSTY WINDS AND VERY HEAVY RAIN WILL STILL BE POSSIBLE WITH THIS 
STORM THROUGH 345 PM.

LAT...LON 3676 9582 3658 9583 3657 9544 3678 9543

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tulsa, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 10, 11:19 AM CDT, 3 hours 19 minutes earlier.

Area forecast discussion, Jul 10, 11:19 AM CDT, 3 hours 19 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TULSA OK
1119 AM CDT MON JUL 10 2006

.UPDATE...
850 MB  +22 AT OUN ON 12Z CHART HEADED OUR WAY.
RAISED MAXIMUM TEMP TO AROUND YESTERDAYS LEVEL.
EVEN NORTHWEST CORNER OF ARKANSAS INTO LOW 90S.
SURFACE DEW POINTS AOA 70 AND TAIL OF MCV CURL
COMBINED WITH MID 90S SHOULD INSPIRE MORE TSRA
BY MID / LATE AFTERNOON THAN PREVIOUS TWO DAYS.
BUMPED POP UP A TAD. TROPICAL AIRMASS FEATURES
40 K INDEX NORTHERN AREA LATE AFTERNOON. HEAVY
RAIN POTENTIAL ADDED TO AFTERNOON THUNDER RISK.
WET MICROBURST POTENTIAL NOTED BY SPC.  SHOULD
WET MICROBURST OCCURR..LOCAL 5.0 INCH RAIN MAY
FOLLOW.                                     GW

&&

.PREV DISCUSSION... (ISSUED 313 AM CDT MON JUL 10 2006)

DISCUSSION...
BULK OF CONVECTIVE ACTIVITY HAS REMAINED TO OUR NORTH THIS
MORNING...AND EXPECT THIS TREND TO CONTINUE THROUGH THE MORNING
HOURS. SUBTLE SURFACE BOUNDARY ACROSS NORTHEAST OKLAHOMA WILL
BECOME MORE DIFFUSE DURING THE DAY...WHILE THINNING CLOUD COVER
BY AFTERNOON ALLOWS TEMPS TO WARM WELL INTO THE 90S MOST
LOCATIONS. GIVEN THE INCREASE IN LOW LEVEL MOISTURE...MODERATE
INSTABILITY WILL DEVELOP BY AFTERNOON WITH MINIMAL INHIBITION IN
PLACE. EXPECT THUNDERSTORMS TO REDEVELOP BY AFTERNOON WITH HIGHEST
CHANCES ACROSS THE NORTH NEAREST THE MORE DEFINED SURFACE
BOUNDARIES. SEVERE POTENTIAL WILL LIKELY DEPEND ON AMOUNT OF
INSTABILITY IN PLACE WITH DOWNBURST WINDS THE MOST LIKELY IMPACT.
LOCALIZED HEAVY RAIN WILL ALSO REMAIN POSSIBLE GIVEN MOISTURE
DEPTH.

BROAD MID LEVEL CIRCULATION WILL TRAVERSE THE NORTHERN PLAINS ON
MONDAY WITH THE SOUTHERN EXTENT OF THE TROUGH AXIS REMAINING TO
OUR WEST TUESDAY INTO WEDNESDAY. THIS FEATURE COMBINED WITH THE
DEEP MOISTURE IN PLACE WILL SUPPORT CONTINUED PRECIP CHANCES
THROUGH WEDNESDAY. UPPER RIDGE WILL SLOWLY STRENGTHEN OVER THE
SOUTHERN U.S. BY LATE WEEK WITH SUBTLE SHORTWAVES TRACKING ALONG
ITS NORTHERN PERIPHERY. WILL CONTINUE WITH VERY LOW PRECIP CHANCES
AFTER WEDNESDAY AS FORCING WEAKENS AND SURFACE BOUNDARIES REMAIN
NORTH. HEAT WILL BECOME AN INCREASING CONCERN BY LATE WEEK INTO
NEXT WEEKEND...AS A PROLONGED STRETCH OF VERY MILD OVERNIGHT LOWS
LOOKS PROBABLE ALONG WITH AFTERNOON HEAT INDICES WELL ABOVE 100 DEGREES.

&&

.TSA WATCHES/WARNINGS/ADVISORIES...
OK...NONE.
AR...NONE.
&&

SHORT TERM FORECASTER ID= 21
LONG TERM FORECASTER ID= 17
Hazardous weather outlook, Jul 10, 1:17 PM CDT, 1 hour 21 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TULSA OK
117 PM CDT MON JUL 10 2006

ARZ001-002-010-011-019-020-029-OKZ049-053>076-111000-
ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK-
CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK-
LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK-
OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK-
PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK-
WASHINGTON OK-WASHINGTON AR-
1253 PM CDT MON JUL 10 2006

THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS
MUCH OF EASTERN OKLAHOMA.

.DAY ONE...TODAY AND TONIGHT.
SEVERE THUNDERSTORM.
	RISK...LIMITED.
	AREA...NORTH OF INTERSTATE 40.
	ONSET...THIS AFTERNOON. LASTING INTO EARLY EVENING.

        AREA AT GREATEST RISK...NORTHEAST OKLAHOMA NEAR THE KANSAS BORDER.

HEAVY RAIN.
	RISK...LIMITED.
        AREA...NORTHEAST OKLAHOMA AND NORTHWEST AND WEST CENTRAL ARKANSAS.
        ONSET...THIS AFTERNOON. LASTING INTO THIS EVENING.

DISCUSSION...
EARLY THIS AFTERNOON A BOUNDARY WAS NEAR THE NORTHEAST OKLAHOMA
KANSAS STATE LINE. TROPICAL MOISTURE AND TEMPERATURES IN THE 90S
OVER ALL OF NORTHEAST OKLAHOMA AS WELL AS WEST CENTRAL AND NORTHWEST
ARKANSAS WILL SUPPORT SCATTERED AFTERNOON AND EARLY EVENING THUNDERSTORMS
REGION WIDE. DAMAGING WET MICROBURST WINDS WILL BE POSSIBLE FOR AREAS
IN NORTHEAST OKLAHOMA NEAR THE KANSAS BORDER THIS AFTERNOON AND
EARLY EVENING. THUNDERSTORMS THAT DO OCCUR IN THE TROPICAL AIRMASS
WILL BE CAPABLE OF HEAVY RAINFALL IN ISOLATED AREAS.

SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
SPOTTER ACTIVATION MAY BE NEEDED.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.
TUESDAY...THUNDERSTORM POTENTIAL.
WEDNESDAY...THUNDERSTORM POTENTIAL.
THURSDAY...DANGEROUS HEAT POTENTIAL.
FRIDAY...DANGEROUS HEAT POTENTIAL.
SATURDAY...NO HAZARDS.
SUNDAY...NO HAZARDS.

EXTENDED DISCUSSION...
A RISK OF THUNDERSTORMS WILL PERSIST INTO MID WEEK IN OUR
UNUSUALLY MOIST ENVIRONMENT. AN UPPER RIDGE AND CONTINUED
SOUTHERLY FLOW WILL PROVIDE TEMPERATURE IN THE UPPER 90S
THURSDAY AND FRIDAY.

WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL TABULAR AND GRAPHICAL
INFORMATION.

In the hours before

Special weather statement, Jul 10, 1:57 PM CDT, 41 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
157 PM CDT MON JUL 10 2006

OKZ055-056-101930-
NOWATA OK-WASHINGTON OK-
157 PM CDT MON JUL 10 2006

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 230 PM CDT
FOR THE FOLLOWING COUNTIES:

IN NORTHEAST OKLAHOMA
     WASHINGTON AND WESTERN NOWATA

AT 157 PM CDT...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS ALONG A
LINE EXTENDING FROM 21 MILES SOUTHWEST OF DELAWARE TO 51 MILES SOUTH
OF DELAWARE...STATIONARY. SOME LOCATIONS THAT WILL BE AFFECTED BY
THESE STORMS INCLUDE...DELAWARE.

THESE STORMS WILL BE CAPABLE OF PRODUCING SMALL HAIL AND WIND GUSTS
TO 40 MPH. RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT IN CASE THE
SIGNIFICANT WEATHER ALERT IS UPGRADED TO A WARNING.
Special weather statement, Jul 10, 2:17 PM CDT, 21 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
217 PM CDT MON JUL 10 2006

OKZ067-101945-
WAGONER OK-
217 PM CDT MON JUL 10 2006

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 245 PM CDT
FOR THE FOLLOWING COUNTY:

IN NORTHEAST OKLAHOMA
     WAGONER

AT 217 PM CDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 2 MILES
NORTH OF REDBIRD...MOVING NORTHEAST AT 10 MPH. SOME LOCATIONS THAT
WILL BE AFFECTED BY THIS STORM INCLUDE...REDBIRD AND COWETA.

THIS STORM WILL BE CAPABLE OF PRODUCING WIND GUSTS TO 40 MPH.
Special weather statement, Jul 10, 2:36 PM CDT, 2 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
236 PM CDT MON JUL 10 2006

OKZ056-102015-
NOWATA OK-
236 PM CDT MON JUL 10 2006

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 315 PM CDT
FOR THE FOLLOWING COUNTY:

IN NORTHEAST OKLAHOMA
     SOUTHWEST NOWATA

AT 236 PM CDT...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS ALONG A
LINE EXTENDING FROM 3 MILES NORTHWEST OF DELAWARE TO 13 MILES
SOUTHWEST OF DELAWARE...MOVING EAST AT 10 MPH. SOME LOCATIONS THAT
WILL BE AFFECTED BY THESE STORMS INCLUDE...DELAWARE AND LENAPAH.

THESE STORMS WILL BE CAPABLE OF PRODUCING SMALL HAIL AND WIND GUSTS
TO 50 MPH. RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT IN CASE THE
SIGNIFICANT WEATHER ALERT IS UPGRADED TO A WARNING.

The office that day

Everything else NWS Tulsa, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 10, 12:47 PM CDTSevere Thunderstorm WarningTSAOttawa33 min
Jul 10, 4:13 PM CDTSevere Thunderstorm WarningTSACreek30 min
Jul 10, 4:14 PM CDTSevere Thunderstorm WarningTSATulsa24 min
Jul 10, 4:19 PM CDTSevere Thunderstorm WarningTSAOsage56 min
Jul 10, 4:23 PM CDTSevere Thunderstorm WarningTSAOkmulgee27 min
Jul 10, 4:39 PM CDTSevere Thunderstorm WarningTSAOkfuskee46 min
Jul 10, 4:55 PM CDTSevere Thunderstorm WarningTSAOkmulgee65 min
Jul 10, 5:37 PM CDTSevere Thunderstorm WarningTSAOsage53 min
Jul 10, 5:44 PM CDTSevere Thunderstorm WarningTSAMayes31 min
Jul 10, 6:34 PM CDTSevere Thunderstorm WarningTSACherokee41 min
Jul 10, 6:54 PM CDTSevere Thunderstorm WarningTSAAdair36 min

Nearby

Severe Thunderstorm Warnings in Oklahoma, 2006Every severe thunderstorm warning in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.